MAUDE Adverse Event Report: RICHARD WOLF GERMANY (GMBH) SHARK; ELECTRODE, ELECTROSURGICAL

RICHARD WOLF GERMANY (GMBH) SHARK; ELECTRODE, ELECTROSURGICAL
Model Number 46782425
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All information provided to date was reported by rwmic independent sales rep and clarification of initial reporter information as well as patient demographics has been requested.Labeling information will be provided once our investigation of this product problem has been completed.Rwmic considers the complaint and mdr open and a follow up report will be reported to fda as required.
 
Event or Problem Description
Richard wolf medical instruments corporation, herein after referred to as rwmic, was made aware by an independent sales agent on (b)(6) 2018 that the user facility (on an unspecified date) experienced an issue with plastic peeling off the loop of the electrode.The issue was observed during procedure on a patient who was under general anesthesia.There was a delay in the procedure being performed which may have put the patient at risk, however, no injury or adverse outcome was reported as a result of this incident.A backup device was readily available and the procedure was performed as scheduled.
 
Event or Problem Description
The device was returned on august 01, 2018, and was sent to the legal manufacturer for evaluation.The evaluation was completed on march 20, 2019.The device was visually evaluated and was observed to be damaged proximal to the insulation.The cause was likely thought to be mechanical overload, in which the unlocking push button was not actuated or not fully actuated when the electrode was removed from the working element and then the insulation was damaged when the optical guide was subjected to tensile stress and thus disproportionally high pull-off forces.The device was scrapped.
 
Additional Manufacturer Narrative
Follow-up report#1 is to provide fda with new and changed information: device labeling was reviewed for patient code and device codes, see below: patient code: not applicable, no patient problem was reported.Device code: ifu was reviewed, see below: caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.Danger of injury resulting from damage to the electrode insulation! check the insulation.Replace the electrode if the insulation is damaged; the distal insulation is worn.Attempts were made to collect additional/missing information, but no additional information could be provided.Rwgmbh considers this case closed.Should additional information become available a follow up report will be submitted.

Brand Name
SHARK
Common Device Name
ELECTRODE, ELECTROSURGICAL
Manufacturer (Section D)
RICHARD WOLF GERMANY (GMBH)
32 pforzheimer street
knittlingen, gm 70438
GM  70438
MDR Report Key7778743
Report Number1418479-2018-00010
Device Sequence Number11317127
Product Code FAS
UDI-Device Identifier04055207049044
UDI-Public04055207049044
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
Report Date (Section F) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2019
Device Model Number46782425
Device Catalogue Number46782425
Device Lot Number4500150157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/20/2019
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer04/19/2019
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA04/19/2019